Up next in How to Have Beautiful Skin (20 videos)
Top dermatologist Dr. Elissa Lunder shares the secrets to beautiful skin in these Howcast videos.
Hi, I'm Dr. Elissa Lunder. I've been practicing dermatology at Dermatology Partners in Wellesley, Massachusetts for the past 10 years. I believe that skin care doesn't have to be complicated. With a few simple steps you can have beautiful skin. You can visit Dermatology Partners on the web at dermatologypartnersinc.com. So today we're gonna talk about skin care. Most skin rashes are not serious; however, there are few Dermatology Emergencies, which you do want to seek medical attention sooner than later. One of the most common ones we see in our office is Shingles or Herpes Zoster. Shingles or Herpes Zoster is when you start feeling a burning pain or tingling and development of blisters usually in a line and just on one side of the body. Shingles is a reactivation of the chicken pox virus and it tends to be redness, pain, or itch and eventually blisters that you develop anywhere in your body and it typically forms a line and it does not cross the midline of your body. They can be especially serious if you develop this near the eye area as it can cause blindness. So, if you think or have any sort of suspicion that you could have Shingles you want to call your doctor immediately. With Shingles if you treat it within 48 hours, you can have much less long-term sequelae than if you wait for treatment. The other main Dermatology Emergency that we see that can be serious or drug rashes and drug rashes can happen from anything. They can happen from herbal supplements, from vitamins, from Tylenol with most in common medication that causes a drug rash or antibiotics. The rashes typically start after you have been on the medication for a few days and the rash can be redness that you can develop anywhere on your body. Drug rashes that are extensive can cover you from head to toe. If you develop blisters with this rash that is when it can get serious. So, if you start developing blisters in your mouth or your genital area, you want to call your doctor immediately in addition to stopping the medication. So, if you develop the skin rash that causes swelling or difficulty breathing, you want to call 911.